Alert archive / Utah / Flash Flood Watches in 2012

Flash Flood Watch 8, NWS Salt Lake City, UT

August 31, 2012

NWS Salt Lake City, UT issued this flash flood watch at Aug 31, 2012, 2:40 PM MDT. It took effect at Sep 1, 2012, 10:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 2:40 PM MDT (20:40 UTC)
In effect from
Sep 1, 2012, 10:00 AM MDT
Expired
Sep 1, 2012, 10:00 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS65 KSLC 312040
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT FRI AUG 31 2012

UTZ008-010-012-013-016-019>021-517-518-011300-
/O.NEW.KSLC.FF.A.0008.120901T1600Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
240 PM MDT FRI AUG 31 2012

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR MUCH OF CENTRAL AND SOUTHERN UTAH
  INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN
  CANYON NATIONAL RECREATION AREA...GRAND STAIRCASE NATIONAL
  MONUMENT...THE SAN RAFAEL SWELL...UTAHS DIXIE AND PORTIONS OF
  NORTHERN UTAH INCLUDING THE RECENT BURN SCARS.

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED
  TO DEVELOP LATE SATURDAY MORNING ACROSS MUCH OF SOUTHERN AND
  CENTRAL UTAH AND PORTIONS OF NORTHERN UTAH...BRINGING THE
  POTENTIAL FOR FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE
  SLOT CANYONS...NORMALLY DRY WASHES AND RECENT BURN SCARS. 

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD
  PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS
  QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID
  AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER...
  TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS
  WATERS WILL POTENTIALLY RISE RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
301 
WGUS65 KSLC 011056
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 AM MDT SAT SEP 1 2012

UTZ008-010-012-013-016-019>021-517-518-012200-
/O.CON.KSLC.FF.A.0008.120901T1600Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
456 AM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS
MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL AND SOUTHERN UTAH...ROUGHLY SOUTH OF A LINE
  FROM DELTA TO PROVO TO DUCHESNE. THIS INCLUDES ZION AND CAPITOL
  REEF NATIONAL PARKS...GLEN CANYON NATIONAL RECREATION AREA AND
  LAKE POWELL...AND THE GRAND STAIRCASE ESCALANTE NATIONAL
  MONUMENT.

* FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED
  FLASH FLOODING ARE EXPECTED TO DEVELOP LATE THIS MORNING ACROSS
  MUCH OF SOUTHERN AND CENTRAL UTAH...AND REDEVELOP OVER PORTIONS
  OF NORTHERN UTAH. FLASH FLOOD PRONE AREAS INCLUDE SLOT
  CANYONS...NORMALLY DRY WASHES AND RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD
  PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD
  WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD
  BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS
  WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A
  FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS.
  TURN AROUND...DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
862 
WGUS65 KSLC 012015
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT SAT SEP 1 2012

UTZ008-010-012-013-016-019>021-517-518-020400-
/O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
215 PM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND 
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL 
  AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WASATCH 
  MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON 
  RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST 
  UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST 
  UTAH...SOUTHERN MOUNTAINS.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED
  FLASH FLOODING WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. FLASH
  FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND
  RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE 
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD 
  PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND 
  SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. 
  MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...
  AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF 
  YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO 
  SAFELY CROSS. TURN AROUND...DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
301 
WGUS65 KSLC 012029
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT SAT SEP 1 2012

UTZ016-019-012130-
/O.CAN.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
229 PM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH HAS BEEN
CANCELLED. DRIER AIR HAS MOVED INTO THE AREA...LIMITING THE FLASH
FLOOD THREAT. 

$$

UTZ008-010-012-013-020-021-517-518-020400-
/O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
229 PM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND 
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL 
  AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WASATCH 
  MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON 
  RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN 
  SOUTHWEST UTAH...SOUTHERN MOUNTAINS.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND 
  ASSOCIATED FLASH FLOODING WILL CONTINUE TO DEVELOP THROUGH 
  THIS EVENING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...
  NORMALLY DRY WASHES AND RECENT BURN SCARS. 

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE 
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD 
  PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND 
  SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. 
  MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS... 
  AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF 
  YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO 
  SAFELY CROSS. TURN AROUND...DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
444 
WGUS65 KSLC 020137
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
737 PM MDT SAT SEP 1 2012

UTZ010-012-013-020-021-517-518-020245-
/O.CAN.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
737 PM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN
UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. SHOWERS AND
THUNDERSTORMS HAVE WEAKENED OVER THE AREA AND ARE NOT EXPECTED TO
REDEVELOP.

$$

UTZ008-020400-
/O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-
737 PM MDT SAT SEP 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREA...
  WASATCH MOUNTAINS SOUTH OF I-80.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED
  FLASH FLOODING WILL CONTINUE THROUGH THE EVENING. FLASH FLOOD
  PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES AND
  RECENT BURN SCARS.

* THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO
  QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A FLASH FLOOD
  WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF
  WATER ON ROADWAYS... AND AVOID AREAS WHERE WATER IS FLOWING
  ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE
  WATER MAY BE TOO DEEP TO SAFELY CROSS. TURN AROUND...DONT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 10:35 AM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 31, 10:35 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1035 AM MDT FRI AUG 31 2012

.SYNOPSIS...DEEP LAYER MOISTURE WILL REMAIN OVER UTAH THROUGH THE
FIRST HALF OF THE UPCOMING LABOR DAY WEEKEND. A GRADUAL DRYING TREND
WILL DEVELOP ACROSS MAINLY THE NORTHERN HALF OF UTAH LATE IN THE
WEEKEND...THEN SPREAD INTO ALL BUT THE EXTREME SOUTH EARLY NEXT WEEK.

&&

.DISCUSSION...SHORT TERM FOCUS IS OVER THE SOUTH FOR THIS MORNING
AS A WEAK VORT MAX LIFTING NORTHEAST FROM DIXIE WILL CONTINUE TO
SPARK CONVECTION. DECENT RAIN ALREADY IN SAINT GEORGE OVER THE
LAST HOUR WITH VISIBILITY DROPPING TO 3SM. EXPECTING SAID VORT
MAX WILL INCREASE CONVECTION ACROSS THE SOUTH CENTRAL MOUNTAINS
AND POINTS WEST OVER THE NEXT SEVERAL HOURS AS IT SLOWLY LIFTS
NORTHEAST.

ELSEWHERE MOSTLY CLOUDY SKIES AND ISOLATED LIGHT RAIN SHOWERS
PERSIST AS DEEP MOISTURE AND MODERATE SOUTHWEST FLOW ALOFT REMAINS
IN PLACE. EXPECTING TO SEE A MARKED INCREASE IN AREAL EXTENT OF
SHOWERS AND STORMS COME MIDDAY AS DYNAMIC HEATING TAKES FORM. THIS
SHOULD BE MOST NOTABLE OVER THE HIGHER TERRAIN AS SIGNIFICANT
CLOUD COVER IS EXPECTED TO INHIBIT CONVECTION ACROSS THE VALLEYS
AND BASINS THROUGH LATE AFTERNOON.

UPSTREAM TROUGH IS SHOWING SIGNS OF TURNING EAST IN MORNING WATER
VAPOR. GOOD AGREEMENT EXISTS BETWEEN RUNS REGARDING DEVELOPMENT OF
A SOUTHWEST-NORTHEAST ORIENTED JET OVER EASTERN NEVADA AND UTAH
SATURDAY AS IT CONTINUES AN EASTWARD TREND. WITH DEEP MOISTURE
REMAINING IN PLACE ANTICIPATE AN INCREASED THREAT OF BETTER
ORGANIZED AND POTENTIALLY STRONG THUNDERSTORMS FOR THE SATURDAY
AFTERNOON AND EVENING HOURS. THIS ESPECIALLY HOLDS TRUE ACROSS
NORTHERN AND CENTRAL UTAH BENEATH BEST ENTRANCE REGION PLACEMENT.
WILL FOCUS ENERGY ON THIS DURING SHIFT...THIS AS PASSAGE OF SAID
TROUGH WILL ALLOW A NET DRYING TREND WITHIN WESTERLY FLOW ALOFT
FOR THE LATTER HALF OF THE HOLIDAY WEEKEND.

UPDATED EARLIER TO INCREASE CLOUD COVER AND MADE MINOR TWEAKS TO
POPS PER LATEST RADAR TRENDS.

&&

.AVIATION...OPERATIONAL CONCERNS EXPECTED TO BECOME MORE
SIGNIFICANT AT THE KSLC TERMINAL LATER THIS AFTERNOON AND EVENING.
EXTENSIVE CLOUD COVER WILL LIMIT THREAT OF SHOWERS/STORMS UNTIL
THE LATE AFTERNOON/EVENING PERIOD...THOUGH A FEW SPRINKLES ARE
POSSIBLE PRIOR. PERIOD OF HIGHEST POTENTIAL FOR STORMS WITH GUSTY
OUTFLOW AND POSSIBILITY FOR LIGHTNING EXISTS IN THE 23-03Z WINDOW.
SOUTH WINDS TO REMAIN SOUTH THROUGH 18Z WITH SWITCH EXPECTED
WITHIN THE 18Z-20Z WINDOW.

&&

.FIRE WEATHER...WIDESPREAD STORMS WILL DEVELOP THIS AFTERNOON...WITH
AMPLE MOISTURE AND INSTABILITY IN PLACE ACROSS THE STATE. WITH DEEP
MOISTURE...WETTING RAIN WILL ACCOMPANY THE MAJORITY OF STORMS.
TOMORROW WILL BE QUITE SIMILAR...WITH THE STRONGEST STORMS ACROSS
CENTRAL AND SOUTHERN UTAH. DRIER AIR WILL BEGIN TO MOVE INTO THE
STATE FROM THE NORTH ON SUNDAY...WITH MONSOONAL MOISTURE RETURNING
LATER NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 5:30 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 AM MDT FRI AUG 31 2012

UTZ001>016-019>021-517-518-WYZ021-011200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
530 AM MDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY
THROUGH THE EVENING HOURS. A FEW OF THE STRONGER THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAIN ACROSS SOUTHWEST THROUGH CENTRAL UTAH.
LINGERING LIGHT SHOWERS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE DEEP LAYER MOISTURE WILL REMAIN ACROSS THE OUTLOOK AREA THROUGH
SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AGAIN DURING
THE AFTERNOON AND EVENING HOURS SATURDAY...WITH THE POTENTIAL FOR
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN ACROSS CENTRAL AND
SOUTHERN UTAH DURING THE AFTERNOON.

A GRADUAL DRYING TREND WILL BEGIN ACROSS NORTHWEST UTAH SUNDAY...
THEN SPREAD SOUTH AND EAST EARLY NEXT WEEK. MOISTURE WILL REMAIN
ACROSS THE SOUTHERN THIRD OF UTAH EARLY NEXT WEEK....FUELING
ADDITIONAL SHOWER AND THUNDERSTORMS ACTIVITY. SOME MOISTURE WILL
WORK NORTH MIDWEEK...RESULTING IN ISOLATED THUNDERSTORMS OVER
NORTHERN UTAH AND SOUTHWEST WYOMING AND SCATTERED STORMS ACROSS
THE SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:14 PM MDTSpecial Weather StatementSLCUtah61 min

Nearby

Flash Flood Watches in Utah, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.